MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G31576
Medical Device Problem Codes Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
In preparation for an unknown endoscopic procedure.The user selected a cook captura biopsy forceps without spike.It was reported, that the user opened the package and found out the cup deviated, the biopsy head was crooked.The device was not used on patient.And another of the same device was used to complete the procedure.There was no reportable information at the time.The device was received for evaluation.And per the initial assessment from qe, the forceps are unable to close [subject of report].This occurred prior to patient contact.There was no impact to the patient.In addition, the user sustained no clinical consequence.And there were no adverse effects to the user.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a 3 coil position.During a visual examination, it could be seen that the link wires were significantly bent/damaged and the cups were skewed to one side.The forceps would not close with handle manipulation, but rather reopened slowly when the handle was released.Under magnification it can be seen that the link wires are bent causing the cups to tilt or be skewed to one side.Also under magnification, it can be seen that the cups do not mesh together fully and the holes on the cups of the forceps are offset slightly, meaning the cups are misaligned from side to side.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further investigation and the following was provided, "device was received with jaws severely skewed to one direction, with the link wires twisted and protruding from the fork.The coil cable did not appear to be damaged along the full length of the device.The handle components were intact and undamaged.A full functional evaluation was not performed, due to the extremely damaged condition in which the device was received.The jaws did not actuate as intended by manipulating the device handle.The device was received with severe damage incurred to the link wires that is consistent with mishandling of the device's tip.The damage is a result of excessive lateral force applied to the jaws, causing the link wires to protrude out of the fork, skewing the jaw assembly.It is unknown how the damage to the device was incurred after received by the end-user." the device history records were reviewed and were manufactured in april 2022.No relevant defects were noted in the manufacturing/fqc checklist.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation confirmed the report.The supplier provided the following, "the damage to the device is a result of excessive force applied to the jaws.A definitive cause could not be determined as it unknown when or where the damage occurred.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.A functional evaluation was not performed due to the condition of the returned device.The visual evaluation of the device found the jaws were severely skewed to one side and the link wires twisted and protruding from the fork.The cause of the damage is a result of excessive force applied to the jaws.It is unknown how or when the damage was received.All devices are checked prior to packaging and shipment.This inspection includes verifying the cups are not misaligned, the cups close completely using normal closing force, and the fork is attached in a straight line." the instructions for use (ifu) includes the following to ensure proper use of the device: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." "gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." "maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key16914747
Report Number1037905-2023-00217
Device Sequence Number14016233
Product Code PTS
UDI-Device Identifier00827002315761
UDI-Public(01)00827002315761(17)250512(10)W4595803
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Model NumberG31576
Device Catalogue NumberDBF-2.4-230-S
Device Lot NumberW4595803
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/27/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityHispanic